Alert archive / Minnesota / Tornado Warnings in 2007

Tornado Warning 12, NWS Grand Forks, ND

June 14, 2007Becker County, Clay County, Minnesota

NWS Grand Forks, ND issued this tornado warning at Jun 14, 2007, 6:17 PM CDT for Becker County, Clay County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2007, 6:17 PM CDT (23:17 UTC)
Expired
Jun 14, 2007, 7:00 PM CDT
In force
43 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

Counties Becker County, MN, Clay County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 110 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 11.3 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2007-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2007-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KFGF 142318
TORFGF
MNC005-027-150000-
/O.NEW.KFGF.TO.W.0012.070614T2317Z-070615T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
617 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BECKER COUNTY IN NORTHWEST MINNESOTA...
  EAST CENTRAL CLAY COUNTY IN NORTHWEST MINNESOTA...

* UNTIL 700 PM CDT

* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DALE...OR
  17 MILES WEST OF DETROIT LAKES...MOVING TO THE NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE ABOUT...
  LAKE PARK 625 PM CDT...
  6 MILES NORTHWEST OF CALLAWAY AT 640 PM CDT...
  OGEMA AT 650 PM CDT...

IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.

LAT...LON 4690 9635 4679 9614 4715 9568 4715 9604

$$
SPEICHER
2 follow-up statements
000 
WWUS53 KFGF 142333
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
633 PM CDT THU JUN 14 2007

MNC027-142343-
/O.CAN.KFGF.TO.W.0012.000000T0000Z-070615T0000Z/
CLAY MN-
633 PM CDT THU JUN 14 2007

...THE TORNADO WARNING FOR EAST CENTRAL CLAY COUNTY IS CANCELLED...

LAT...LON 4699 9618 4697 9617 4679 9614 4715 9568
      4715 9604

$$

MNC005-150000-
/O.CON.KFGF.TO.W.0012.000000T0000Z-070615T0000Z/
BECKER MN-
633 PM CDT THU JUN 14 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN BECKER COUNTY...

AT 630 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE TORNADO WAS LOCATED
6 MILES NORTH OF LAKE PARK...OR 16 MILES NORTHWEST OF DETROIT
LAKES...MOVING TO THE NORTHEAST AT 20 MPH.

* THE TORNADO WILL BE ABOUT...
  6 MILES NORTHWEST OF CALLAWAY BY 645 PM CDT...
  OGEMA AND WHITE EARTH BY 700 PM CDT...

IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.

LAT...LON 4699 9618 4697 9617 4679 9614 4715 9568
      4715 9604

$$
SPEICHER
000 
WWUS53 KFGF 142355
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
655 PM CDT THU JUN 14 2007

MNC005-150005-
/O.EXP.KFGF.TO.W.0012.000000T0000Z-070615T0000Z/
BECKER MN-
655 PM CDT THU JUN 14 2007

...THE TORNADO WARNING FOR NORTHWESTERN BECKER COUNTY WILL EXPIRE AT
700 PM CDT...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED 5 MILES SOUTHWEST OF OGEMA...OR 18 MILES
NORTHWEST OF DETROIT LAKES...MOVING TO THE NORTHEAST AT 20 MPH.

THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING WILL BE ALLOWED TO EXPIRE AT 700 PM CDT. 

LAT...LON 4699 9618 4697 9617 4679 9614 4715 9568
      4715 9604

$$
SPEICHER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 14, 2:30 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 14, 2:30 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
230 PM CDT THU JUN 14 2007

FORECAST CHALLENGE CONTINUES TO BE TEMPERATURES AND RAIN CHANCES
THROUGH PERIOD.

MODELS INITIALLY IN REASONABLE AGREEMENT BUT SOME LOW LEVEL
DIFFERENCES WITH SURFACE BOUNDARIES SUNDAY BETWEEN NAM/GFS. WILL
LEAN WITH GFS FOR DETAILS AND STAY CONSISTENT IN LATER PERIODS WITH
MODEL DIFFERENCES.

COMPACT MID LEVEL CIRCULATION OVER EAST CENTRAL ND CONTINUES TO AID
IN MAINTAINING MODERATE RAINFALL ALONG NORTHERN END OF NEARLY
STATIONARY BOUNDARY FROM EXTREME SE ND TO NEAR LAKE OF THE WOODS.
HEAVIER RAIN BAND SHOULD LIFT NORTHWARD ACROSS INTERNATIONAL BORDER
WITHIN NEXT HOUR OR SO. TO THE SOUTH OF THIS FEATURE PCPN MORE
SPOTTY BUT NOT ABSENT AS ANOTHER CURCULATION CONTINUES OVER EASTERN
SD PROVIDING LOW LEVEL CONVERGENCE. MAIN SHORTWAVE OVER N CENTRAL MT
TO LIFT NE TONIGHT INTO EARLY FRIDAY WITH MOST OF THE UPPER SUPPORT
LIFTING NORTH OF BORDER. ASSOCIATED COOL FRONT WILL APPROACH THE NW
FA THIS EVENING CROSSING MAINLY THE NW HALF OF FA BY MORNING.
COMBINATION OF ALL THE ABOVE INHIBIT PULLING POPS FROM ANY PART OF
FA TONIGHT. APPEAR THE BEST POTENTIAL FOR STRONGEST STORMS WILL BE
OVER DVL BASIN WITH APPROACHING BOUNDARY AND REACHING CONVECTIVE
TEMPERATURES IN CLEAR SLOT. STRONGEST 0-6KM SHEAR DOES NOT REACH
THIS AREA TIL LATER THIS EVENING AND WITH OVERALL LACK OF LOW LEVEL
JET FEEL ANY STRONGER CONVECTION WILL BE SPOTTY. FATHER EAST COLUMN
MORE TROPICAL AND ANY BREAKS IN CLOUDS WILL AID WITH CONVECTIVE
POTENTIAL AS AIRM MASS IS MODERATELY UNSTABLE. WITH VERY HIGH
FREEZING LEVELS ANY CONVECTIVE ISSUES OTHER THAN LOCALIZED HEAVIER
RAINFALL COULD BE SOME WIND. AT THIS POINT SEVERE POTENTIAL DOES NOT
SEEM WIDESPREAD ENOUGH TO MENTION IN BODY OF FORECAST AT THIS POINT
BUT WILL MENTION TSRA ACROSS ENTIRE REGION. SOME LOW LEVEL DRYING IN
WAKE OF BOUNDARY PASSAGE WITH SUB 60 DEWPOINTS CONFINED TO WESTERN
FA. REMAINDER OF FA WILL SEE ANOTHER MILD NIGHT.

WITH PASSAGE OF SHORT WAVE MID LEVEL FLOW BECOMES MORE ZONAL WHICH
SHOULD HELP PUSH BOUNDARY EAST EXCEPT UNFORTUNATELY ACROSS FAR
SOUTHERN FA WHERE BOUNDARY BECOMES EAST-WEST ORIENTED AND PARALLEL
TO FLOW. JUST WHERE BOUNDARY SETS UP WILL DETERMINE FAVORED RAIN
AREA BUT WILL NEED TO MAINTAIN SOME POP MENTION. REMAINDER OF FA
SHOULD BE FOR THE MOST PART RAIN-FREE AND WITH SOME SOLAR
TEMPERATURES SHOULD BE SEASONAL.

BOUNDARY HANGS ACROSS SD SATURDAY WITH MINOR SHORT WAVE TRACKING
THROUGH ZONAL FLOW. WITH LITTLE NORTHWARD PUSH OF BOUNDARY WILL
MAINTAIN POPS ACROSS SOUTH. WITH WARM ADVECTION CLOUDS WILL
DETERMINE OVERALL TEMP RECOVER BUT STILL LOOKING ATLEAST AVERAGE.

NEXT SHORTWAVE OF INTEREST SHIFTS INTO NORTHERN ROCKIES SATURDAY
NIGHT ORGANIZING SURFACE LOW PRESSURE/CONVERGENCE OVER NORTHERN HIGH
PLAINS. INCREASING SOUTHERLY FLOW WILL BEGIN TO LIFT E-W ORIENTED
WARM FRONT NORTHWARD TO ND/SD BORDER. LOW LEVEL JET MORE ROBUST
WHICH COULD SUSTAIN CONVECTION PROPAGATING INTO SOUTHERN AND WESTERN
PORTIONS OF FA.

MOST ACTIVE DAY WILL BE SUNDAY AS WAVE AND ASSOCIATED LOW LEVEL
BOUNDARIES SHIFT INTO FA. ACTUAL BOUNDARY LOCATIONS WILL DETERMINE
HEAVIEST RAIN/SEVERE POTENTIAL. WITH MODEL DIFFERENCES WILL HOLD
CURRENT POPS AS IS.

.LONG TERM (MON-THU)...ECMWF AND GFS 180 DEGREES DIFFERENT. ECMWF
SHOWING UPPER LEVEL TROUGH APPROACHING AND MOVING THROUGH THE FA
WITH GFS SHOWING UPPER LEVEL RIDGE ACROSS THE FA. ECMWF ACTUALLY
BREAKS IT OWN CONTINUITY...BUT UKMET/GEM/NOGAPS AGREE WITH ECMWF.
NEEDLESS TO SAY CONFIDENCE NOT TOO GREAT. HPC PREFERS ECMWF BECAUSE
OF PAST PERFORMANCE AND CONSENSUS WITH OTHER GUIDANCE. THIS WOULD
MEAN A WETTER/COOLER SOLUTION THAN CURRENT FORECAST. WILL NOT MAKE
SIGNIFICANT CHANGES TO THE FORECAST AT THIS POINT...BUT WILL INSERT
SLIGHT THUNDER CHANCES ON TUE AND AS WELL AS ACROSS THE EXTREME S FA
WED-THU (AS PER HPC GUIDANCE). TEMPERATURES SHOULD BE NEAR
NORMAL.

&&

.AVIATION...VFR CONDITIONS EXPECTED TO PREVAIL BY MORNING ACROSS ALL
TAF SITES. THE BIGGEST QUESTION IS WHEN WILL MVFR/IFR CEILINGS
BECOME VFR FOR GOOD. THINKING CEILINGS WILL GRADUALLY LIFT THROUGH
THE REMAINDER OF THE AFTERNOON/EVENING...WITH MVFR/IFR CEILINGS
ASSOCIATED WITH A HEAVIER RAIN SHOWER DURING THIS TIME PERIOD.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.

MN...NONE.

&&

VOELKER/GRAFENAUER
Hazardous weather outlook, Jun 14, 7:37 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
737 AM CDT THU JUN 14 2007

MNZ002-003-006-008-009-013>017-022>024-027>032-040-NDZ039-049-052-
053-151245-
NORMAN-CLAY-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CASS-RANSOM-SARGENT-
RICHLAND-
737 AM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. RAINFALL AMOUNTS OF UP
TO TWO INCHES LOCALLY MAY CAUSE PONDING OF WATER AND SOME MINOR
FLOODING IN LOW LYING AREAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. SOME OF
THESE STORMS HAVE THE POTENTIAL TO BE STRONG OR SEVERE...AS A
STRONG DISTURBANCE MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ001-004-005-007-NDZ008-016-026>030-038-054-151245-
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-PEMBINA-
EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-WESTERN WALSH COUNTY-
737 AM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT THROUGH 10 AM. DENSE FOG WILL
REDUCE VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES THIS
MORNING. CONDITIONS WILL IMPROVE LATER THIS MORNING...BUT THERE IS
THE CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. SOME OF
THESE STORMS HAVE THE POTENTIAL TO BE STRONG OR SEVERE...AS A
STRONG DISTURBANCE MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NDZ006-007-014-015-024-151245-
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-
737 AM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...AND THERE MAY BE AN
ISOLATED SEVERE STORM AFTER 3 PM. THE MAIN THREAT WOULD BE LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. SOME OF
THESE STORMS HAVE THE POTENTIAL TO BE STRONG OR SEVERE...AS A
STRONG DISTURBANCE MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

In the hours before

Local storm report, Jun 14, 6:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
608 PM CDT THU JUN 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     FUNNEL CLOUD     11 ENE CLEARBROOK       47.76N 95.21W
06/14/2007                   CLEARWATER         MN   LAW ENFORCEMENT

            MULTIPLE FUNNELS REPORTED BY CLEARWATER SHERIFF OVER
            CLEARWATER LAKE.

&&

PATRIAYD

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:02 AM CDTDense Fog AdvisoryFGFKittson, Marshall, Polk, Roseau4 hr
Jun 14, 5:17 PM CDTTornado WarningFGFBeltrami, Clearwater58 min

Nearby

Tornado Warnings in Minnesota, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.